Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 24, 2021, 7:51 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 7:51 PM CDT (00:51 UTC)
- Expired
- Aug 24, 2021, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 40
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
477
WWUS83 KLBF 250051
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
751 PM CDT Tue Aug 24 2021
NEZ036-059-250130-
McPherson NE-Lincoln NE-
751 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northwestern Lincoln
and southeastern McPherson Counties through 830 PM CDT...
At 750 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Hershey, or 14 miles south of Tryon, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Lincoln and southeastern McPherson Counties.
This includes Highway 97 between mile markers 4 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4130 10113 4146 10108 4145 10077 4119 10080
4125 10106
TIME...MOT...LOC 0050Z 283DEG 9KT 4135 10102
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 24, 6:40 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 24, 6:40 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 PM CDT Tue Aug 24 2021 .UPDATE... Issued at 438 PM CDT Tue Aug 24 2021 A forecast update is in place for isolated showers and thunderstorms forming along a cold front moving through the srn Sandhills. The risk of upscale growth appears low at this time. && .SHORT TERM...(This evening through Wednesday night) Issued at 334 PM CDT Tue Aug 24 2021 A cold front drifting through Nebraska this evening will drop south into KS overnight, remain stationary during the day Tuesday and then begin lifting north Wednesday night. The sfc front will likely remain over KS during this time, but aloft winds at the 850-700mb become southerly with increasing moisture and instability. The 850mb front in the RAP model remains across nrn KS while the NAM and GFS lift the front slowly into swrn Nebraska after midnight. The warm front, low level moisture and the northward migration of a subtropical moisture plume across nwrn Texas should provide excellent focus and moisture for showers and thunderstorms across wrn and ncntl Nebraska Wednesday night. Precipitable water should rise to over 1.25 inches. 500mb winds are 20 to 25 kts which increase to 30 to 50 kts at 300mb. The resulting modest midlevel and deep layer shear could support strong to severe storms but the NAM is relative slim on QPF. It is possible the models are not picking up on what appear to be weak h700mb trofs moving through or off the Colorado Rockies and the nrn Plains. Perhaps these disturbances are too weak. A fairly strong h700 cap will be in place with temperatures at that level between 13C and 15C. The rain forecast Wednesday night leans on the SREF but limits rain chances to 20 to 40 percent. The new forecast is similar to the previous forecast but WPC is keeping wrn and ncntl Nebraska mostly dry Wednesday night. The better rain chance will be across the nrn states. The temperature forecast leans on the short term model blend plus bias correction for post-frontal highs in the 80s Wednesday. This forecast is in the middle of the guidance. .LONG TERM...(Thursday through Tuesday) Issued at 334 PM CDT Tue Aug 24 2021 A fairly strong upper level disturbance near the coast of Washington state will traverse the nrn Plains Thursday and Thursday night. Across wrn and ncntl Nebraska, the disturbance will be interacting with subtropical and Gulf moisture. This appears to be the best rain chance during the next 7 days. The models continue to favor the Dakotas and upper Midwest for the best rain chance. Wrn and ncntl Nebraska will be in the warm sector by late Thursday with a warm front located near the SD border. The NAM and NAMnest suggest subtropical dynamics will move out of Colorado and reach into Nebraska setting off strong thunderstorms late in the afternoon and during the evening. These are the wettest models. Chance to likely POPs are in place for this system with the best chance across the north. Precipitable water in the NAM, SREF and GFS rises above 1.25 inches A second disturbance will move through the nrn Plains Saturday night. This disturbance will mainly affect ncntl Nebraska-closer to the upper level dynamics. Once again, the ECM and GFS show a plume of subtropical moisture advancing north into Nebraska which could lead to locally heavy rainfall in some areas. WPC will maintain the best rain chance across the upper Midwest for this system. Otherwise the forecast is basically dry. Friday and Saturday will the warm days with a cold front stationary across SD. Highs in the 80s and 90s are in place these days. H700mb temperatures across Nebraska will be around 14C which could support warmer highs. The storm activity Saturday night will send a fairly strong cold front through the region. Sunday and Monday are cooler and post-frontal. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 640 PM CDT Tue Aug 24 2021 VFR conditions expected to prevail through tomorrow evening. A few thunderstorms will continue across portions of the Sandhills this evening, though any impacts to terminals looks to remain minimal. Some guidance hints at an area of low stratus roughly along and south of an ONL to AIA line tomorrow morning, though confidence is too low for inclusion at LBF for now. Otherwise, winds will transition from northerly to easterly to southeasterly through the day tomorrow, at around 10 to 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Brown
Hazardous weather outlook, Aug 24, 3:54 PM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Tue Aug 24 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-252100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Tue Aug 24 2021 /254 PM MDT Tue Aug 24 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a slight chance for thunderstorms this afternoon and evening. The main area of concern is east of a line from Butte to Stapleton. There is a small threat for severe thunderstorms with the possibility of large hail, strong winds, and localized heavy rainfall. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Showers and thunderstorms are possible again on Wednesday night, mainly in areas north of Interstate 80. On Thursday, there is a marginal threat for severe thunderstorms, once again north of Interstate 80. Additional thunderstorms are possible on Saturday and Sunday, but the threat for severe storms is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 24, 5:14 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
514 PM CDT Tue Aug 24 2021
NEZ025-036-037-242300-
McPherson NE-Thomas NE-Logan NE-
514 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northwestern Logan,
northeastern McPherson and south central Thomas Counties through 600
PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Tryon, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highway 83 crossing The Dismal River.
This includes the following highways...
Highway 97 between mile markers 36 and 43.
Highway 83 between mile markers 120 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4162 10100 4173 10100 4174 10084 4181 10052
4158 10047
TIME...MOT...LOC 2212Z 262DEG 19KT 4169 10089
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelySpecial weather statement, Aug 24, 5:53 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
553 PM CDT Tue Aug 24 2021
NEZ025-036>038-242330-
Custer NE-McPherson NE-Thomas NE-Logan NE-
553 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Logan, east central
McPherson, northwestern Custer and southwestern Thomas Counties
through 630 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Stapleton, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Logan, Shanklin Bluff, Tarboz Lake, Hoagland and Brown Lake.
This includes Highway 83 between mile markers 114 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4156 10073 4174 10067 4173 10018 4142 10024
TIME...MOT...LOC 2252Z 278DEG 23KT 4164 10059
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Aug 24, 6:29 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
629 PM CDT Tue Aug 24 2021
NEZ037-038-250015-
Custer NE-Logan NE-
629 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Logan and west
central Custer Counties through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm
about 3 miles north of Stapleton, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stapleton, Arnold, Gandy, Logan, Shanklin Bluff, Tarboz Lake,
Hoagland and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 242 and 249.
Highway 83 between mile markers 112 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4153 10062 4171 10054 4165 10012 4138 10021
4149 10055
TIME...MOT...LOC 2328Z 278DEG 13KT 4157 10047
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Aug 24, 7:21 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
721 PM CDT Tue Aug 24 2021
NEZ037-038-059-250100-
Custer NE-Lincoln NE-Logan NE-
721 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northeastern
Lincoln, southeastern Logan and west central Custer Counties through
800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gandy, or 8 miles east of Stapleton, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arnold, Gandy, Logan, Tarboz Lake and Hoagland.
This includes Highway 92 between mile markers 237 and 255.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4147 10046 4160 10036 4154 10007 4126 10020
4139 10042
TIME...MOT...LOC 0020Z 303DEG 10KT 4149 10035
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Aug 24, 7:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
751 PM CDT Tue Aug 24 2021
NEZ036-059-250130-
McPherson NE-Lincoln NE-
751 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northwestern Lincoln
and southeastern McPherson Counties through 830 PM CDT...
At 750 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Hershey, or 14 miles south of Tryon, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Lincoln and southeastern McPherson Counties.
This includes Highway 97 between mile markers 4 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4130 10113 4146 10108 4145 10077 4119 10080
4125 10106
TIME...MOT...LOC 0050Z 283DEG 9KT 4135 10102
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:21 PM CDT | Special Weather Statement | LBF | Logan | 39 min |
| Aug 24, 8:25 PM CDT | Special Weather Statement | LBF | Logan | 35 min |
| Aug 24, 8:43 PM CDT | Special Weather Statement | LBF | Lincoln | 32 min |
| Aug 24, 9:14 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Aug 25, 11:28 AM CDT | Special Weather Statement | LBF | Cherry | 62 min |
| Aug 25, 12:42 PM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Aug 25, 1:21 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 39 min |
| Aug 25, 1:56 PM CDT | Special Weather Statement | LBF | Boyd, Holt, Rock | 49 min |
| Aug 25, 2:41 PM CDT | Special Weather Statement | LBF | Boyd, Holt | 49 min |
| Aug 25, 5:20 PM CDT | Special Weather Statement | LBF | Lincoln | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.